Alert archive / Washington / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 7, 2017, 7:43 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 7:43 AM PST (15:43 UTC)
- Expired
- Mar 8, 2017, 2:52 AM PST
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
900 WHUS76 KSEW 071543 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 743 AM PST TUE MAR 7 2017 PZZ132-072345- /O.CON.KSEW.SC.Y.0048.000000T0000Z-170308T0000Z/ /O.EXT.KSEW.GL.W.0018.170308T0000Z-170308T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... * WINDS...SOUTHEAST 15 TO 25 KT TODAY BECOMING WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-072345- /O.EXT.KSEW.GL.W.0018.170308T0000Z-170308T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 743 AM PST TUE MAR 7 2017 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-072345- /O.NEW.KSEW.SC.Y.0049.170307T1543Z-170308T1200Z/ PUGET SOUND AND HOOD CANAL- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-072345- /O.EXA.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS...SOUTHERLY 15 TO 25 KT TODAY BECOMING WESTERLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-072345- /O.EXA.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ ADMIRALTY INLET- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS...SOUTHEAST 15 TO 25 KT TODAY BECOMING NORTHWEST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-072345- /O.EXT.KSEW.SC.Y.0048.170307T1543Z-170308T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...SOUTHERLY 15 TO 30 KT TODAY BECOMING NORTHWEST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-072345- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 743 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHERLY 15 TO 25 KT TODAY BECOMING SOUTHWEST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
677 WHUS76 KSEW 071756 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 956 AM PST TUE MAR 7 2017 PZZ132-080200- /O.CAN.KSEW.SC.Y.0048.000000T0000Z-170308T0000Z/ /O.EXT.KSEW.GL.W.0018.170307T1800Z-170308T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 956 AM PST TUE MAR 7 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...SOUTHEAST 25 TO 35 KT TODAY BECOMING WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-080200- /O.UPG.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ /O.EXB.KSEW.GL.W.0018.170307T1800Z-170308T0000Z/ /O.NEW.KSEW.SC.Y.0050.170308T0000Z-170308T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 956 AM PST TUE MAR 7 2017 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHERLY 25 TO 35 KT TODAY BECOMING SOUTHWEST 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-080200- /O.CON.KSEW.GL.W.0018.170308T0000Z-170308T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 956 AM PST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-080200- /O.CON.KSEW.SC.Y.0048.000000T0000Z-170308T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 956 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...SOUTHERLY 15 TO 30 KT TODAY BECOMING NORTHWEST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-080200- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 956 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHERLY 15 TO 25 KT TODAY BECOMING WESTERLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-080200- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ ADMIRALTY INLET- 956 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHEAST 15 TO 25 KT TODAY BECOMING NORTHWEST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-080200- /O.CON.KSEW.SC.Y.0049.000000T0000Z-170308T1200Z/ PUGET SOUND AND HOOD CANAL- 956 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
991 WHUS76 KSEW 072236 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PST TUE MAR 7 2017 PZZ133-080645- /O.CAN.KSEW.GL.W.0018.000000T0000Z-170308T0000Z/ /O.CON.KSEW.SC.Y.0050.170308T0000Z-170308T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 236 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-080645- /O.EXT.KSEW.GL.W.0018.170307T2236Z-170308T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PST TUE MAR 7 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-080645- /O.CON.KSEW.GL.W.0018.000000T0000Z-170308T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-080645- /O.CON.KSEW.SC.Y.0048.000000T0000Z-170308T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...WESTERLY 15 TO 30 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-080645- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...WESTERLY 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-080645- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ ADMIRALTY INLET- 236 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-080645- /O.CON.KSEW.SC.Y.0049.000000T0000Z-170308T1200Z/ PUGET SOUND AND HOOD CANAL- 236 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
269 WHUS76 KSEW 080446 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 PM PST TUE MAR 7 2017 PZZ131-132-081300- /O.CON.KSEW.GL.W.0018.000000T0000Z-170308T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 846 PM PST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-081200- /O.CON.KSEW.SC.Y.0048.000000T0000Z-170308T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 846 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...WESTERLY 15 TO 30 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-081200- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 846 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...WESTERLY 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-081200- /O.CON.KSEW.SC.Y.0050.000000T0000Z-170308T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 846 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-081200- /O.CON.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ ADMIRALTY INLET- 846 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-081200- /O.CON.KSEW.SC.Y.0049.000000T0000Z-170308T1200Z/ PUGET SOUND AND HOOD CANAL- 846 PM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
064 WHUS76 KSEW 081052 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 AM PST WED MAR 8 2017 PZZ131-132-081400- /O.CAN.KSEW.GL.W.0018.000000T0000Z-170308T1400Z/ /O.EXB.KSEW.SC.Y.0047.000000T0000Z-170308T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. * WINDS...WEST 15 TO 25 KT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-081200- /O.CAN.KSEW.SC.Y.0048.000000T0000Z-170308T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED TO 10 TO 20 KT. $$ PZZ133-081200- /O.CAN.KSEW.SC.Y.0050.000000T0000Z-170308T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ PZZ130-081200- /O.CAN.KSEW.SC.Y.0047.000000T0000Z-170308T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ PZZ135-081200- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-170308T1200Z/ PUGET SOUND AND HOOD CANAL- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ PZZ134-081400- /O.EXT.KSEW.SC.Y.0047.000000T0000Z-170308T1400Z/ ADMIRALTY INLET- 252 AM PST WED MAR 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS...NORTHWEST 15 TO 25 KT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:30 AM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 7, 3:30 AM PST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 AM PST Tue Mar 7 2017
.SYNOPSIS...A low pressure system will produce rain and snow across
Western Washington through tonight with low snow levels. There will
be a series of low pressure systems keeping the weather pattern over
the area wet and unsettled this week. Temperatures are expected to
remain below normal for this time of the year.
&&
.SHORT TERM...Satellite imagery shows a low pressure system
and its cold cloud tops approaching the region from the west early
this morning. Radar shows a shield of steady precipitation well out
ahead of the system beginning to moving into Wrn Wa. The roughly
1005 mb surface low is nearing 130 w and is shown by models to track
east-northeast across far southern Washington later today and
tonight. Snow levels ahead of the warm front are rather low this
morning, generally close to 500 feet or so. There was some snow
reported near sea-level for brief periods overnight but no
accumulation yet. However, the low snow levels and approaching front
will create a really challenging forecast scenario, especially during
the morning hours. The UW WRF and other meso models show spotty lowland
snow accumulation in Hood Canal and the Kitsap, up to 2 or 3 inches.
This is not all that uncommon in pre-warm frontal situations.
Temperatures in the east lowlands and also at the north coast are
running in the low 30s and the UW WRF implies rain could mix or
change over to snow down to near sea-level, perhaps around a couple
hundred feet in those spots. Forecast gradients shown by models go
increasingly negative through the Strait, peaking near -2mb UIL-BLI
by around 15-18z. Cross Cascade gradients also go slightly negative
indicating easterly flow over the east lowlands with flat or weakly
south gradient over the interior waters. With 1000-850 mb thickness
values running around 1290-1300m, some rain and snow mixed is
expected during the morning, especially as steadier precipitation
develops. Given the UW WRF showing some light accumulations in
spots, a winter weather advisory was issued through 10 am for the
east lowlands, north coast, Bremerton and Hood Canal which currently
have temperatures that may support mostly snow, especially above
just a couple hundred feet. Snow may fall elsewhere, and there is a
bit of concern for other parts of the southwest interior which will
need to be watched. At this point, any snow outside the advisory
areas should be mostly confined to hilltops and likely less than 1
inch. The Cascades are another story. Winter storm criteria looks
very likely close to the low track in the Cascades of Pierce and
Lewis counties with 1 to 2 feet of snow expected. Models are also
giving some rather high QPF amounts further north as well,
especially up to Snohomish county with 1+ inches liquid shown by
most models. Although QPF over central and northern areas will be
less than to the south, temperatures are colder with higher ratios
supporting possible heavy snow amounts. The UW WRF is nearly uniform
in the forecast 24 hour snow totals through 4 am Wednesday with a
foot to nearly 2 feet, highest over the volcanos. Decided to put up
a warning for all of the Cascades and went with an advisory for the
Olympics.
Any lowland snow should be all rain by afternoon as weak warm
advection briefly intrudes partway into Wrn Wa. The main push of
warmer air looks to stay mostly to our south, so a big jump in snow
levels is unlikely. Snow will be heavy at times in the passes
including Stevens, Snoqualmie, and White pass. Call 5-1-1 for road
conditions before considering travel through passes which will be
difficult through early Wednesday. The low will track inland later
tonight with post frontal flow bringing heavy snow, especially to
central and north portions of the Cascades. Snow will transition to
snow showers Wednesday morning with the bulk of heavy snowfall
coming to an end.
Another weaker system brings some light rain and mountain snow at
times later Wednesday and Wednesday night. Models are having extreme
difficulty with the strength, track, and timing of individual
systems for the latter part of the week into the weekend. Yet
another possibly strong low may arrive Friday or Friday night. Most
models are trending a bit more northward with this system which
could result in some windy conditions around Wrn Wa. Snow levels
could also rise although probably not high enough to shut off snow
in all passes. Higher mountain locations such as ski areas and the
volcanos could see another round of heavy snowfall. Travel through
some passes could also be difficult depending on how high snow
levels rise.
.LONG TERM...A series of systems will continue to move through
Western Washington this weekend into early next week. Global models
are in agreement that the pattern remains cool and wet but differ on
the details. Overall, anticipate wet and unsettled conditions along
with below normal temperatures during this period. Mercer
&&
.AVIATION...Moist W flow aloft will continue over W WA
through through 06Z then become a little drier after 06z. A warm
front over SW WA at 11Z will spread light rain over W WA through
00Z. Some slight snow is likely up through about 16Z over the
interior lowlands away from Puget Sound and other water areas. A
1007 MB surface low will move ashore on the WA coast near Willapa
Bay around 21Z then move NE across KBLI by 03Z. Conditions will
lower to MVFR with local IFR conditions by 18Z and remain low
through 08Z.
KSEA...Mainly MVFR conditions are expected through today although
short periods of IFR conditions are still probable. There will
probably be some light snow mixed in with the light rain up through
16Z-17Z. Surface winds will be S-SE 5-12 KT. Kam
&&
.MARINE...A warm front will move across W WA today. The associated
1007 MB surface low will move ashore late this afternoon around
Willapa Bay then track NE across Bellingham early this evening. SCA
S winds are expected over the E entrance and N inland waters ahead
of the low. Behind the low moderate to strong W-NW onshore flow will
develop. SCA NW winds are expected over the coastal waters with
strong flow through the Strait. There is still some question whether
the Central/East strait will reach gale levels tonight. All the
mesoscale models, Canadian HRDPS, UWWRF, ARW, NAM keep the
westerlies below Gale levels, however the GFS, NAM, ECMWF all
indicate a UIL-BLI pressure gradient of 3.4 to around 4.0 MB at 06Z
tonight which is a good indicator of a gale. I opted to go with the
pressure gradient and upgraded to a gale. The adjoining waters will
likely reach SCA levels tonight, so SCA's should still be
forthcoming with the next forecast package.
Onshore flow should weaken pretty rapidly late tonight or early
Wednesday morning as a weak surface ridge builds over the region.
The next frontal system will affect the area Thursday/Thursday
night. The GFS still shows a strong low moving E across the N part
of W WA early Friday morning. The 00Z ECMWF has migrated partway
toward the GFS solution, adopting the low and track but not the
intensity of the low. There is still plenty of time for the models
to go all squirrelly again, but for now a compromise solution
tilting toward the ECMWF strength seems most reasonable. Kam
&&
.HYDROLOGY...River flooding is not expected the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter storm warning for the Cascade from Lewis county north to
Whatcom county through 6 am PST Wednesday morning.
Winter weather advisory for the Olympics through midnight PST.
Winter weather advisory for the north coast, Hood Canal, Bremerton
and vicinity, and the east Puget Sound Lowlands through 10 am PST.
PZ...Small Craft Advisory from 4 PM this afternoon to 4 AM PST
Wednesday for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST this afternoon for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 6 PM this evening to 6 AM PST Wednesday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST Wednesday for Northern
Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:51 PM PST | Gale Watch | SEW | 6 hr | |
| Mar 6, 8:51 PM PST | Small Craft Advisory | SEW | 30 hr | |
| Mar 7, 2:14 AM PST | Winter Storm Warning | SEW | 24 hr | |
| Mar 7, 2:14 AM PST | Winter Weather Advisory | SEW | 22 hr | |
| Mar 7, 2:59 AM PST | Gale Warning | SEW | 24 hr | |
| Mar 7, 9:56 AM PST | Small Craft Advisory | SEW | 17 hr |
Nearby
Small Craft Advisories in Washington, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.